MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS; EXTRACTOR
Catalog Number 309.510
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: device is an instrument and is not implanted/explanted.Dhr review was completed.Part: 309.510, lot: l759222 , manufacturing site: (b)(4), release to warehouse date: 22.Mar.2018.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and material criteria at the time of release with no issues documented during the manufacturing process.Measured hardness during manufacturing process was within specifications.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation selection, investigation site: (b)(4), selected flow: 5.Broken.Visual inspection: the received extraction screw shows that the threads approximately at the middle section of the conical threaded tip section has broken off.Dimensional inspection: because of the damages the complaint relevant dimensions cannot be checked to print specifications anymore.Drawing/specification review: the investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.Material review: the used material was stainless steel 1.4112 as required and the measured harness was with 647 - 661 hv10 within the specification of 510 - 720 hv10.The broken surface is homogenous what indicates material conformity as well.Summary: the received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Based on the provided information we are not able to determine the exact cause of this complaint.We only can assume that exceeding applied mechanical overload during the loosening of a blocked screw caused the breakage of the threads.Please note in surgical technique guide: during insertion ensure that enough axial pressure is exerted and retain the axis.Only use sharp-edged extraction screws (recommendation: one extraction).Do not use extraction screws with power tools.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during the decontamination procedure, four (4) devices were discovered to be not functioning.On a conical extraction screw for 1.5mm & 2.0mm cortex screws, the thread was damaged.Two (2) instances of conical extraction screws for 3.5mm screws were broken.A spare reamer tube for hollow reamer was also broken.There was no patient or procedure involvement.This report is for one (1) conical extraction screw for 1.5mm & 2.0mm cortex screws.(b)(4).

Brand Name
CONICAL EXTRACTION SCREW FOR 1.5MM & 2.0MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7757724
Report Number8030965-2018-55532
Device Sequence Number13901464
Product Code HWB
UDI-Device Identifier07611819018433
UDI-Public(01)07611819018433
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.510
Device Lot NumberL759222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/07/2018
Patient Sequence Number1